MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 AST-GN70 TEST KIT

BIOMERIEUX, INC VITEK® 2 AST-GN70 TEST KIT
Catalog Number 413401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of discrepant susceptibility results for cap survey strain (d-08) when testing with the vitek® 2 ast-gn70 test kit.The expected result for this ungraded survey alcaligenes faecalis strain is susceptible.On initial testing, the strain tested false resistant (mic >=128) for piperacillin/tazobactam using vitek 2 ast-gn70, lot 5900678403.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in the us notified biomérieux of false resistant results for cap survey strain (d-08) when testing with the vitek 2 ast-gn70 cards.The alcaligenes faecalis ssp.Faecalis strain resulted in mics => 128 (r), <= 4 (s), and 64 (i) for piperacillin/tazobactam (tzp) with their original strain and 64 (i), <= 4 (s) with their back-up swab.The expected result was susceptible.The strains were submitted for investigation.Investigation details: the customer's submitted strains and the biomerieux internal cap d-08 survey strains were subcultured on tsab agar, identifications confirmed as a.Faecalis ssp faecalis, and testing included ast-gn70 cards from customer lots (5900755403, 5900678403) and a random lot (5900623403) as well as broth microdilution (bmd) as the reference method for tzp03n formulation on this card.911733 (customer's original d-08 strain): two cards tested gave a resistant mic => 128 and the third card mic = 64 (i).Bmd gave a susceptible mic <= 4.911734 (customer's back-up d-08 strain): all three cards tested gave a resistant mic => 128.Bmd gave a susceptible mic <= 4.911704 (biomerieux internal d-08 strain): on two of the ast-gn70 cards, tzp mic = 64 (i) and on the third card mic <= 4 were obtained.Bmd gave a susceptible mic <= 4.Card and reference method are in agreement for one card while demonstrating an essential agreement error with a minor category error for the remaining two cards.Qs performed a tw search for all complaints against ast-gn70 card lots 5900755403 and 5900678403 returning three and one complaint respectively.A review of these complaints did not indicate a trend for these card lots.This investigation duplicated the customer's inconsistent results.This atypical survey strain will be added to the r&d stock collection.

Brand Name
VITEK® 2 AST-GN70 TEST KIT
Common Device Name
VITEK® 2 AST-GN70 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key7903831
Report Number1950204-2018-00390
Device Sequence Number11121259
Product Code LON
UDI-Device Identifier03573026398477
UDI-Public03573026398477
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Catalogue Number413401
Device Lot Number5900678403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1